Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Lightheadedness, severe headaches and rising blood pressure. What do they indicate?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2108 Questions
My mother is 81 years old and for the past month she has been experiencing. Various symptoms. It started with a feeling of unease and lightheadedness and progressed to severe headaches and rising blood pressure
Posted Fri, 29 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 53 minutes later
Brief Answer: Increased Blood pressure,thyroxin effect... Detailed Answer: Hi, You are saying that your mother is currently taking thyroxin. This hormone is often associated with increased blood pressure and headache. Therefore, I’d suggest measuring her TSH, T3 and T4 levels to evaluate better your thyroid function. In addition, I’d also suggest monitoring her Blood pressure (24 hour blood presure holter), ECG and cardiac echo to evaluate the heart health. This will help her doctor to decide the best treatment choice for your mom. The goal is to keep her BP <130/85 mmHg. Hope it answered to your inquiry! If you have more questions, feel free to write me back! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor